Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 18, NWS Buffalo, NY

March 1, 2009

NWS Buffalo, NY issued this small craft advisory at Mar 1, 2009, 4:10 AM EST. It took effect at Mar 1, 2009, 5:00 PM EST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2009, 4:10 AM EST (09:10 UTC)
In effect from
Mar 1, 2009, 5:00 PM EST
Expired
Mar 3, 2009, 3:28 PM EST
In force
46 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WHUS71 KBUF 010910
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
410 AM EST SUN MAR 1 2009

...GUSTY WINDS DEVELOPING OVER LAKE ONTARIO...

.HIGH PRESSURE OVER LAKE SUPERIOR AND A STORM SYSTEM OVER THE
SOUTHEAST COAST WILL COMBINE TO PRODUCE A FAIRLY TIGHT SURFACE
PRESSURE GRADIENT ACROSS LAKE ONTARIO DURING THE NEXT 48 HOURS.
THIS WILL RESULT IN FRESHENING NORTHERLY WINDS LATER TODAY AND
TONIGHT. 

LOZ042>044-011715-
/O.NEW.KBUF.SC.Y.0018.090301T2200Z-090303T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
410 AM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
EST TUESDAY. 

MODERATE NORTHERLIES OVER THE LAKE TODAY WILL BECOME FRESH TO
STRONG TONIGHT AND MONDAY. THIS WILL ALLOW WAVES TO BUILD TO AS
HIGH AS 7 FEET. MODERATE TO FRESH NORTHWESTERLIES CAN THEN BE
EXPECTED MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
10 follow-up statements
833 
WHUS71 KBUF 011508
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1008 AM EST SUN MAR 1 2009

...GUSTY WINDS DEVELOPING OVER LAKE ONTARIO...

.HIGH PRESSURE OVER LAKE SUPERIOR AND A STORM SYSTEM OVER THE
SOUTHEAST COAST WILL COMBINE TO PRODUCE A FAIRLY TIGHT SURFACE
PRESSURE GRADIENT ACROSS LAKE ONTARIO DURING THE NEXT 48 HOURS.
THIS WILL RESULT IN FRESHENING NORTHERLY WINDS LATER TODAY AND
TONIGHT.

LOZ042>044-012315-
/O.CON.KBUF.SC.Y.0018.090301T2200Z-090303T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1008 AM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 6 AM EST TUESDAY. 

MODERATE NORTHERLIES OVER THE LAKE TODAY WILL BECOME FRESH TO
STRONG TONIGHT AND MONDAY. THIS WILL ALLOW WAVES TO BUILD TO AS
HIGH AS 7 FEET. MODERATE TO FRESH NORTHWESTERLIES CAN THEN BE
EXPECTED MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
476 
WHUS71 KBUF 012103
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EST SUN MAR 1 2009

...GUSTY WINDS DEVELOPING OVER LAKE ONTARIO...

.HIGH PRESSURE OVER LAKE SUPERIOR AND A STORM SYSTEM MOVING UP THE
MID ATLANTIC COAST WILL COMBINE TO PRODUCE A FAIRLY TIGHT SURFACE
PRESSURE GRADIENT ACROSS LAKE ONTARIO DURING THE NEXT 48 HOURS.
THIS WILL RESULT IN FRESHENING NORTHERLY WINDS TONIGHT THROUGH
MONDAY NIGHT.

LOZ042>044-020515-
/O.CON.KBUF.SC.Y.0018.090301T2200Z-090303T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
403 PM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY. 

NORTHERLY WINDS OVER THE LAKE WILL INCREASE TO 15 TO 25 KNOTS
TONIGHT AND CONTINUE THROUGH MONDAY EVENING. THIS WILL ALLOW
WAVES TO BUILD TO 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
615 
WHUS71 KBUF 020316
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1016 PM EST SUN MAR 1 2009

...GUSTY WINDS DEVELOPING OVER LAKE ONTARIO...

.HIGH PRESSURE OVER LAKE SUPERIOR AND A STORM SYSTEM MOVING UP
THE MID ATLANTIC COAST WILL COMBINE TO PRODUCE A FAIRLY TIGHT
SURFACE PRESSURE GRADIENT ACROSS LAKE ONTARIO DURING THE NEXT
48 HOURS. THIS WILL RESULT IN FRESHENING NORTHERLY WINDS TONIGHT
THROUGH MONDAY NIGHT.

LOZ042>044-021130-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-090303T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1016 PM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY. 

NORTHERLY WINDS OVER THE LAKE WILL INCREASE TO 15 TO 25 KNOTS
TONIGHT AND CONTINUE THROUGH MONDAY EVENING. THIS WILL ALLOW
WAVES TO BUILD TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
064 
WHUS71 KBUF 020909
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
409 AM EST MON MAR 2 2009

...GUSTY WINDS OVER LAKE ONTARIO INTO TUESDAY NIGHT...

.A DEEP STORM SYSTEM MOVING UP THE EAST COAST TODAY WILL COMBINE
WITH STRONG HIGH PRESSURE OVER LAKE SUPERIOR TO PRODUCE A TIGHT
PRESSURE GRADIENT OVER THE LAKE. AS THE STORM SYSTEM MOVES NORTH
ACROSS NOVA SCOTIA AND EASTERN QUEBEC TONIGHT AND TUESDAY...THE
GRADIENT WILL REMAIN STRONG ENOUGH TO KEEP WINDS AND WAVES AT
SMALL CRAFT ADVISORY LEVELS. 

LOZ042>044-021715-
/O.EXT.KBUF.SC.Y.0018.000000T0000Z-090304T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
409 AM EST MON MAR 2 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

NORTHERLY WINDS OVER THE LAKE WILL AVERAGE 15 TO 25 KNOTS TODAY
THEN WILL BECOME NORTHWESTERLY AT SIMILAR SPEEDS TONIGHT AND
TUESDAY. THIS WINDS WILL GENERATE WAVES OF 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
916 
WHUS71 KBUF 021454
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
954 AM EST MON MAR 2 2009

...GUSTY WINDS OVER LAKE ONTARIO INTO TUESDAY NIGHT...

.A DEEP STORM SYSTEM MOVING UP THE EAST COAST TODAY WILL COMBINE
WITH STRONG HIGH PRESSURE OVER LAKE SUPERIOR TO PRODUCE A TIGHT
PRESSURE GRADIENT OVER THE LAKE. AS THE STORM SYSTEM MOVES NORTH
ACROSS NOVA SCOTIA AND EASTERN QUEBEC TONIGHT AND TUESDAY...THE
GRADIENT WILL REMAIN STRONG ENOUGH TO KEEP WINDS AND WAVES AT
SMALL CRAFT ADVISORY LEVELS.

LOZ042>044-022300-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-090304T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
954 AM EST MON MAR 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

NORTHERLY WINDS OVER THE LAKE WILL AVERAGE 15 TO 25 KNOTS TODAY
THEN WILL BECOME NORTHWESTERLY AT SIMILAR SPEEDS TONIGHT AND
TUESDAY. THIS WINDS WILL GENERATE WAVES OF 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
558 
WHUS71 KBUF 022017
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EST MON MAR 2 2009

...GUSTY WINDS OVER LAKE ONTARIO INTO TUESDAY NIGHT...

.A DEEP STORM SYSTEM OFF THE NEW ENGLAND COAST THIS AFTERNOON WILL
COMBINE WITH STRONG HIGH PRESSURE OVER LAKE SUPERIOR TO PRODUCE A
TIGHT PRESSURE GRADIENT OVER THE LAKE. AS THE STORM SYSTEM MOVES
NORTH ACROSS NOVA SCOTIA AND EASTERN QUEBEC TONIGHT AND
TUESDAY...THE GRADIENT WILL REMAIN STRONG ENOUGH TO KEEP WINDS AND
WAVES AT SMALL CRAFT ADVISORY LEVELS.

LOZ042>044-030430-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-090304T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
317 PM EST MON MAR 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

NORTHWEST WINDS OVER THE LAKE WILL AVERAGE 15 TO 25 KNOTS FOR
AWHILE TONIGHT AND THEN GRADUALLY DIMINISH LATE TONIGHT THROUGH
TUESDAY NIGHT. WAVES HEIGHTS WILL WARRANT THE CONTINUATION OF
SMALL CRAFT ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
396 
WHUS71 KBUF 030256
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EST MON MAR 2 2009

...GUSTY WINDS OVER LAKE ONTARIO INTO TUESDAY NIGHT...

.A DEEP STORM SYSTEM OFF THE NEW ENGLAND COAST THIS AFTERNOON
WILL COMBINE WITH STRONG HIGH PRESSURE OVER LAKE SUPERIOR TO
PRODUCE A TIGHT PRESSURE GRADIENT OVER THE LAKE. AS THE STORM
SYSTEM MOVES NORTH ACROSS NOVA SCOTIA AND EASTERN QUEBEC TONIGHT
AND TUESDAY...THE GRADIENT WILL REMAIN STRONG ENOUGH TO KEEP
WINDS AND WAVES AT SMALL CRAFT ADVISORY LEVELS.

LOZ042>044-031100-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-090304T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
956 PM EST MON MAR 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

NORTHWEST WINDS OVER THE LAKE WILL AVERAGE 15 TO 25 KNOTS FOR
AWHILE TONIGHT AND THEN GRADUALLY DIMINISH LATE TONIGHT THROUGH
TUESDAY NIGHT. WAVES HEIGHTS WILL WARRANT THE CONTINUATION OF
SMALL CRAFT ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
635 
WHUS71 KBUF 030853
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EST TUE MAR 3 2009

...CHOPPY CONDITIONS ON LAKE ONTARIO TODAY...

.STRONG HIGH PRESSURE EXTENDING FROM NORTHERN ONTARIO AND THE
WESTERN GREAT LAKES TO FLORIDA WILL KEEP MODERATE NORTHWESTERLIES
OVER LAKE ONTARIO TODAY. THESE WINDS WILL BE ENOUGH TO GENERATE
WAVES CLOSE TO 5 FEET. AS THE RIDGE EASES ACROSS THE GREAT LAKES
REGION TONIGHT AND WEDNESDAY...WINDS AND WAVES WILL SUBSIDE.

LOZ042>044-031700-
/O.EXT.KBUF.SC.Y.0018.000000T0000Z-090303T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
353 AM EST TUE MAR 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

MODERATE NORTHWESTERLIES TODAY WILL PRODUCE WAVES OF 3 TO 5 FEET.
THESE WINDS WILL BECOME GENTLE TO MODERATE WESTERLIES LATER
TONIGHT AND WEDNESDAY WITH WAVES SUBSIDING BELOW SMALL CRAFT
ADVISORY LEVELS. WAVES HEIGHTS WILL WARRANT THE CONTINUATION OF
SMALL CRAFT ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
546 
WHUS71 KBUF 031450
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
950 AM EST TUE MAR 3 2009

...CHOPPY CONDITIONS ON LAKE ONTARIO TODAY...

.STRONG HIGH PRESSURE EXTENDING FROM NORTHERN ONTARIO AND THE
WESTERN GREAT LAKES TO FLORIDA WILL KEEP MODERATE NORTHWESTERLIES
OVER LAKE ONTARIO TODAY. THESE WINDS WILL BE ENOUGH TO GENERATE
WAVES CLOSE TO 5 FEET. AS THE RIDGE EASES ACROSS THE GREAT LAKES
REGION TONIGHT AND WEDNESDAY...WINDS AND WAVES WILL SUBSIDE.

LOZ042>044-032100-
/O.CON.KBUF.SC.Y.0018.000000T0000Z-090303T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
950 AM EST TUE MAR 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

MODERATE NORTHWESTERLIES TODAY WILL PRODUCE WAVES OF 3 TO 5 FEET.
THESE WINDS WILL BECOME GENTLE TO MODERATE WESTERLIES LATER
TONIGHT AND WEDNESDAY WITH WAVES SUBSIDING BELOW SMALL CRAFT
ADVISORY LEVELS. WAVES HEIGHTS WILL WARRANT THE CONTINUATION OF
SMALL CRAFT ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
881 
WHUS71 KBUF 032028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EST TUE MAR 3 2009

LOZ042>044-032130-
/O.CAN.KBUF.SC.Y.0018.000000T0000Z-090303T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
328 PM EST TUE MAR 3 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW CRITERIA.

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 3:28 AM EST, 42 minutes earlier.

Area forecast discussion, Mar 1, 3:28 AM EST, 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EST SUN MAR 1 2009

.SYNOPSIS...
MARCH WILL COME IN LIKE A LAMB TODAY...ALBEIT IT A COLD ONE...AS
HIGH PRESSURE OVER QUEBEC WILL CONTINUE TO FEED SEASONABLY COLD AIR
ACROSS OUR REGION. CONDITIONS WILL THEN DETERIORATE LATER TODAY INTO
MONDAY AS A VERY COLD NORTHERLY FLOW WILL BECOME ESTABLISHED BETWEEN
HIGH PRESSURE OVER THE UPPER GREAT LAKES...AND A DEEPENING STORM
ALONG THE EAST COAST. WHILE SITES EAST OF LAKE ONTARIO COULD GET
SOME SNOW FROM THE PERIPHERY OF THE COASTAL STORM...A LARGE PORTION
OF OUR REGION WILL EXPERIENCE LAKE SNOWS OFF LAKE ONTARIO.

&&

.NEAR TERM /THROUGH TONIGHT/...
IN THE NEAR TERM PERIOD...SURFACE HIGH PRESSURE WILL REMAIN DRAPED
FROM QUEBEC AND ONTARIO TO THE NORTHERN PLAINS...WHILE DEVELOPING
LOW PRESSURE OVER THE SOUTHEASTERN STATES MOVES TO THE CAROLINA
COAST BY LATE TODAY...THEN LIFTS NORTHEAST TO A POSITION OFFSHORE OF
NEW JERSEY BY LATE TONIGHT. IN BETWEEN THESE TWO SYSTEMS...WESTERN
AND CENTRAL NEW YORK WILL REMAIN LOCKED IN A NORTHERLY FLOW OF
UNSEASONABLY COLD AIR THROUGH THE PERIOD.

WHILE THIS MORNING SHOULD TURN OUT TO BE PARTLY TO MOSTLY SUNNY WITH
THE BULK OF THE MOISTURE FROM THE AFOREMENTIONED COASTAL SYSTEM
CONFINED TO OUR SOUTH AND EAST...THIS WILL HAVE A TENDENCY TO CHANGE
THIS AFTERNOON AS AN UPPER TROUGH PIVOTS SOUTHEASTWARD FROM ONTARIO
INTO THE LOWER GREAT LAKES. WITH TIME...THE COMBINATION OF LIFT AND
COOLING TEMPERATURES ALOFT ASSOCIATED WITH THIS FEATURE WILL HELP TO
RAISE THE HIEGHT OF OUR CAPPING INVERSION FROM 2 KFT TO AROUND 5
KFT...WHICH IN TURN WILL ALLOW FOR A GREATER LAKE RESPONSE OFF OF
LAKE ONTARIO. THIS WILL INITIALLY COME IN THE FORM OF AN INCREASE
IN LOW CLOUDS THIS AFTERNOON SOUTH OF LAKE ONTARIO...WITH THE
CHANCE OF SOME SNOW SHOWERS ARRIVING LATER IN THE DAY ACROSS FAR
WESTERN NY STATE AS THE COLD AIR DEEPENS AND THE UPPER TROUGH AXIS
GETS A LITTLE CLOSER. ACCORDINGLY...HAVE INSERTED SOME LOW CHANCE
POPS ACROSS THE NIAGARA FRONTIER TO COVER THIS POSSIBILITY.

TONIGHT...THE COLD AIR WILL CONTINUE TO DEEPEN AS THE UPPER TROUGH
AXIS MOVES OVERHEAD...AND THIS WILL ALLOW INVERSION HEIGHTS TO CLIMB
A LITTLE FURTHER TO AROUND 6 TO 7 KFT...ENOUGH TO ALLOW FOR THE
DEVELOPMENT OF AN DECENT SNOW GROWTH REGION BELOW THE INVERSION.
COMBINED WITH THE LOSS OF DIURNAL HEATING AND INCREASING AMOUNTS OF
CONVERGENCE ALONG THE SOUTH SHORE OF THE LAKE...THESE FACTORS SHOULD
LEAD TO THE DEVELOPMENT OF FAIRLY WIDESPREAD SNOW SHOWERS ACROSS THE
FIRST TWO TIERS OF ZONES SOUTH OF LAKE ONTARIO. AS SUCH...HAVE
BOOSTED TONIGHTS POPS TO THE LOW CATEGORICAL RANGE FOR AREAS ALONG
AND NORTH OF THE NEW YORK STATE THRUWAY...WITH THE VALUES THEN
TAPERING OFF TO THE MID TO HIGH CHANCE RANGE ACROSS THE WESTERN
SOUTHERN TIER. AT THIS POINT...IT APPEARS THAT ACCUMULATIONS
SHOULD REMAIN ON THE MINOR SIDE GIVEN THE SHORT FETCH ACROSS THE
LAKE AND RELATIVELY COLD LOW-LEVEL TEMPERATURES...WITH GENERALLY
1-3 EXPECTED IN THE MOST PERSISTENT SNOWS.

MEANWHILE ACROSS THE EASTERN LAKE ONTARIO REGION...THE BACK EDGE
OF THE PRECIPITATION SHIELD ASSOCIATED WITH THE COASTAL LOW MAY
EVENTUALLY SPREAD FAR ENOUGH WEST TO BRING A CHANCE OF SNOW
SHOWERS TO JEFFERSON AND LEWIS COUNTIES BY LATE TONIGHT. FOR THIS
REASON...CHANCE POPS HAVE ALSO BEEN INSERTED INTO THE FORECAST FOR
THESE TWO COUNTIES AS WELL.

AS FOR TEMPERATURES...TEMPS SHOULD CONTINUE TO COOL STRAIGHT THROUGH
THE PERIOD WITH THE APPROACHING UPPER TROUGH AND INCREASING
NORTHERLY LOW-LEVEL FLOW ON THE BACKSIDE OF THE DEVELOPING COASTAL
LOW...WITH 925 MB TEMPS FALLING FROM THE -10 TO -13C TODAY TO THE
-15 TO -17C RANGE BY LATE TONIGHT...AND 850 MB READINGS DROPPING
FROM -4 TO -8C TO THE -18 TO -20C RANGE BY THE END OF THE PERIOD.
THIS SHOULD TRANSLATE INTO TODAYS HIGHS ONCE AGAIN STRUGGLING TO
GET MUCH ABOVE THE LOWER HALF OF THE 20S...AND TONIGHTS LOWS
FALLING INTO THE ZERO TO 10 ABOVE RANGE. THESE READINGS ARE VERY
CLOSE TO THE NAM-BASED MOS TEMPERATURE FORECASTS...WHICH HAVE
BEEN HANDLING TEMPERATURES IN THIS COLD AIRMASS THE BEST BY FAR OVER
THE PAST 24 HOURS.

GIVEN THE AFOREMENTIONED EXPECTED LOW TEMPS AND FORECAST
NORTHERLY WINDS OF 10-20 MPH TONIGHT...IT IS POSSIBLE THAT SOME
LOCATIONS ACROSS THE SOUTHERN TIER COULD SEE WIND CHILL READINGS
APPROACHING -15F LATER TONIGHT...WHICH IS THE THRESHOLD FOR WIND
CHILL ADVISORIES IN THAT PARTICULAR AREA. WILL HOLD OFF ON ANY FLAGS
FOR NOW GIVEN THE MARGINAL NATURE OF THE EXPECTED WIND CHILLS AND
THE POTENTIAL THAT WINDS COULD BE LIGHTER THAN CURRENTLY
FORECAST...THOUGH THE DAY SHIFT WILL NEED TO KEEP A CLOSE EYE ON
THIS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THIS WILL BE A COLD PERIOD ACROSS OUR REGION AS A DEEP TROUGH OVER
THE GREAT LAKES WILL GRADUALLY FILL AND LIFT AWAY TO THE NORTHEAST.
TEMPERATURES TO START THE PERIOD ON MONDAY WILL AVERAGE ABOUT 20
DEGREES F BELOW NORMAL...AND THIS WILL SUPPORT WIDESPREAD LAKE
EFFECT SNOW SHOWERS OFF LAKE ONTARIO THAT WILL LAST INTO THE DAY
TUESDAY. THE DETAILS...

OUR REGION WILL BE CAUGHT BETWEEN TWO LARGE SYNOPTIC SYSTEMS ON
MONDAY. STRONG HIGH PRESSURE WILL BE CENTERED OVER THE UPPER GREAT
LAKES WHILE A MAJOR COASTAL STORM IS FORECAST TO TRACK FROM THE NEW
JERSEY COAST TO THE GULF OF MAINE. THIS TRACK WILL SPARE ANY OF OUR
COUNTIES FROM GETTING A MAJOR DUMP OF SYNOPTIC SNOW...ALTHOUGH A
SMALL ACCUMUALTION OF AN INCH OR TWO WILL BE POSSIBLE FOR SITES EAST
OF LK ONTARIO.

WHILE WE WILL NOT BE DIRECTLY IMPACTED BY THE COASTAL STORM...WE
WILL MOST CERTAINLY BE INDIRECTLY AFFECTED AS THE RESULTING
NORTHERLY FLOW OF VERY COLD AIR WILL CROSS LAKE ONTARIO. H85 TEMPS
OF -20C WILL COMBINE WITH A WELL ALIGNED NORTHERLY UPSLOPE FLOW TO
PRODUCE PLENTY OF CLOUDS ACROSS THE REGION ALONG WITH WIDESPREAD
LAKE EFFECT SNOW SHOWERS. AS IS THE CASE WITH ANY NORTHERLY CROSS
FETCH FLOW...THE LAKE SNOWS WILL BE MULTI-BAND IN NATURE. THIS WILL
MEAN A BROAD BRUSH OF LAKE EFFECT WITH GENERALLY NUISANCE SNOWFALL
AMOUNTS OF 1 TO 3 INCHES DURING THE DAY MONDAY WITH ADDITIONAL
ACCUMS MONDAY NIGHT. THE HIGHEST ACCUMS ARE EXPECTED TO BE FOUND
FROM GENESEE COUNTY EASTWARD ACROSS MONROE...LIVINGSTON...WAYNE AND
ONTARIO COUNTIES.

AS MENTIONED...TEMPS MONDAY WILL BE QUITE COLD. MERCURY READINGS
WILL LIKELY NOT MAKE IT OUT OF THE TEENS DURING WITH SINGLE DIGITS
READINGS TO FOLLOW MONDAY NIGHT. GUSTY NORTHERLY WINDS DURING THIS
TIME WILL PRODUCE WIND CHILLS RANGING FROM THE SINGLE DIGITS TO AS
COLD AS 10 TO 15 BELOW (MON NIGHT). THIS WILL HAVE TO BE MONITORED
AS WIND CHILL ADVISORIES MAY BE NEEDED AS THE EVENT NEARS.

ON TUESDAY...THE DEEP COASTAL LOW WILL BE MAKING ITS WAY ACROSS THE
CANADIAN MARITIMES WHILE THE STRONG SFC HIGH WILL BE MAKING ITS WAY
DOWN ACROSS THE OHIO VALLEY. THIS WILL ALLOW OUR FLOW TO BACK TO
THE NORTHWEST AND EVENTUALLY WILL LOWER THE POTENTIAL FOR WIDESPREAD
LAKE SNOWS AS THE CAP WILL LOWER AND THE FETCH WILL TARGET AREAS
GENERALLY SOUTHEAST OF THE LAKE...EAST OF ROCHESTER. THE CORE OF THE
COLDEST AIR WILL BE LIFTING AWAY AS WELL...SO WHILE TUESDAY WILL BE
ANOTHER COLD DAY...MERCURY READINGS SHOULD BE ABLE TO AT LEAST CLIMB
INTO THE MID 20S (UPPER TEENS-LOW 20S EAST OF LK ONTARIO).

THE SFC RIDGE WILL THEN CROSS OUR REGION TUESDAY NIGHT AND WEDNESDAY
WITH LAKE SNOWS CONTINUING TO BE MORE WIDESPREAD TO THE SOUTHEAST OF
LK ONTARIO. THE BULK OF THE REGION THOUGH WILL EXPERIENCE SOME
PARTIAL CLEARING WITH TEMPERATURES GRADUALLY RECOVERING TO LESS
ANOMALOUS VALUES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
UNLIKE THE FIRST HALF OF THE WEEK...THIS PERIOD WILL FEATURE A
NOTICEABLE WARMING TREND AS A FLATTER H5 FLOW WILL BECOME
ESTABLISHED OVER THE COUNTRY. THIS WILL ALLOW MORE PACIFIC BASED AIR
TO WORK ITS WAY ACROSS GREAT LAKES REGION...WITH OUR TEMPERATURES
FORECAST TO CLIMB TO ABOVE NORMAL VALUES FOR LATE IN THE WEEK AND
NEXT WEEKEND.

WHILE WE WILL EXPERIENCE A WARMING TREND...IT WILL COME AT A PRICE
AS A PAIR OF SYSTEMS ARE EXPECETD TO MOVE FROM THE SOUTHERN PLAINS
ACROSS THE OHIO VALLEY TO OUR REGION. MEDIUM RANGE GUIDANCE PACKAGES
ARE NOT CLOSE IN TRYING TO TIME OR EVEN ESTABLISH A WELL DEFINED
TRACK FOR THESE FEATURES...ALTHOUGH THEY (ECMWF/GEFS) DO AGREE ON
THE LIKELIHOOD OF THEIR EXISTANCE. THIS MAKES SENSE IN TERMS OF
PATTERN RECOGNITION AS WELL. A SPLIT FLOW OUT WEST WITH ENERGY BEING
EJECTED ACROSS THE ROCKIES SUPPORTS LEE SIDE CYCLOGENESIS...WITH THE
SYSTEMS EVENTUALLY WORKING THEIR WAY INTO OUR FORECAST AREA.

WILL THUS HAVE TO BROAD BRUSH THE POTENTIAL FOR PRECIPITATION DURING
THIS PERIOD. THE LOW CONFIDENCE IN THE TIMING OF THE PCPN WILL BE
FURTHER COMPLICATED BY A DIURNAL TEMP TREND THAT COULD SUPPORT MIXED
PRECIPITATION. FROM THIS VANTAGE POINT...RAIN SHOWERS WOULD PROBABLY
BE MORE LIKELY.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
A SMALL AREA OF LOW CLOUDS IS IMPACTING THE KROC AREA WITH ONLY A
THIN VEIL OF HIGH CLOUDS OVER THE REST OF THE TAF SITES. COLD AIR
WILL RETURN ACROSS THE WARMER WATER OF LAKE ONTARIO AS WINDS BECOME
NORTH THEN NORTHWESTERLY WITH LAKE EFFECT CLOUDS DURING SUNDAY
AFTERNOON AND THE CHANCE OF SNOW DURING SUNDAY EVENING...LEADING TO
MVFR CONDITIONS AT KIAG/KROC/KBUF. CLOUDS AND MVFR CIGS MAY REACH AS
FAR SOUTH AS KJHW LATE SUNDAY EVENING WITH VFR CONDITIONS AT KART.

OUTLOOK...
SUNDAY NIGHT...MVFR/IFR VISIBILITY IN SNOW SHOWERS SOUTH OF LAKE
ONTARIO...OTHERWISE VFR.
MONDAY THROUGH WEDNESDAY...MAINLY VFR...WITH SOME MVFR/IFR
CONDITIONS IN SNOW SHOWERS SOUTH OF LAKE ONTARIO.
THURSDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN RAISED FOR LAKE ONTARIO.

THE NEXT COUPLE DAYS WILL BECOME QUITE UNSETTLED ACROSS LAKE ONTARIO
AS A TIGHT SFC PRESSURE GRADIENT WILL BECOME ESTABLISHED. WHILE HIGH
PRESSURE OVER QUEBEC TODAY WILL GENERATE MODERATE NORTHERLIES ACROSS
THE LAKE...THE WINDS WILL FRESHEN LATE TODAY INTO MONDAY.

LAKE ONTARIO WILL BECOME SITUATED BETWEEN STRONG HIGH PRESSURE OVER
THE UPPER GREAT LAKES AND A DEEPENING STORM SYSTEM OFF THE EAST
COAST TONIGHT AND MONDAY. THIS WILL RESULT IN FRESH TO STRONG
NORTHERLIES WHICH WILL BECOME MORE NORTHWESTERLY BY MONDAY EVENING.
WAVES DURING THIS PERIOD WILL BUILD TO AS HIGH AS 7 FEET...MAINLY IN
THE NEARSHORE WATERS.

MODERATE TO FRESH NORTHWESTERLIES WILL THEN BE IN PLACE MONDAY NIGHT
AS HIGH PRESSURE WILL DRIFT FROM THE UPPER GREAT LAKES TO THE OHIO
VALLEY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
         TUESDAY FOR LOZ042>044.

&&

SYNOPSIS...RSH
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR/WCH
MARINE...RSH
Hazardous weather outlook, Feb 28, 5:02 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EST SAT FEB 28 2009

NYZ001>008-010>014-019>021-085-011015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-011015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:12 PM ESTWind Chill AdvisoryBUFAllegany, Cattaraugus, Chautauqua16 hr

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.